Hail, Muskingum
- When
- July 8, 7:36 PM EST
- Where
- Muskingum County, Hopewell
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.950, -82.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 1:43 PM EST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... REMNANTS OF TROPICAL STORM CINDY MOVEING NORTH AND EAST OF THE DISTRICT TONIGHT WILL BRING A FEW SCATTERED THUNDERSTORMS TO WESTERN PA AND WV THIS EVENING AND CONTINUING OVERNIGHT IN NW PA. OHIO WILL REMAIN DRY OVERNIGHT AS CINDY MOVES EAST. && .LONG TERM (SUNDAY THROUGH FRIDAY)... A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES SUNDAY AND MONDAY. THE REMANANTS OF HURRICANE DENNIS MAY BRING A SIGNIFICANT PERIOD OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY AND CONTINUING WENDESDAY AND THURSDAY. AS THE STORM MOVES NORTH OF THE FORECAST AREA BY FRIDAY WARM AND HUMID CONDITIONS WILL CONTINUE ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... REMNANTS OF CINDY CONTINUE TO PULL NORTHEAST ACROSS NEW ENGLAND WHILE CLOSED UPPER LOW MOVES EAST ACROSS LOWER GREAT LAKES. ASSOCIATED COLD POOL ALOFT WILL WILL MAINTAIN STEEP LAPSE RATES DURING THIS AFTERNOON AND EARLY EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DRIFT SOUTHEAST ACROSS NORTHWEST PA NEAR FKL AND DUJ TERMINALS. MENTIONED TEMPO GROUPS FOR TSRA FOR DUJ AND CB IN CLOUD GROUPS FOR FKL THROUGH AROUND 22Z. OTHERWISE EXPECT SCATTERED TO BROKEN CU AROUND 3000 FEET THROUGH 02Z. OVERNIGHT...FOG SHOULD FORM AGAIN WITH AVAILABLE LOW LEVEL MOISTURE AND LIGHT WINDS. EXPECT VISIBILITY TO DROP BELOW 3SM IN FOG AT MOST TERMINALS MAINLY AFTER 08Z...THEN IMPROVING TO P6SM BY MID MORNING SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT FRI JUL 8 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090825- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 425 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE REMNANTS OF TROPICAL STORM CINDY WILL CONTINUE TO PULL TO THE NORTHEAST TODAY. HEAVIER RAINFALL HAS BEEN OCCURRING ACROSS THE MOUNTAINS OF NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT FRI JUL 8 2005 PAZ022-023-082200- ARMSTRONG PA-INDIANA PA- 455 PM EDT FRI JUL 8 2005 ...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ARMSTRONG AND INDIANA. AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF SHELOCTA....MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...BLAIRSVILLE...ELDERTON...HOMER CITY...INDIANA...NEW FLORENCE AND SHELOCTA THESE STORMS WILL CONTINUE TO DEVELOP SOUTHEASTWARD THROUGH 6 PM AND WILL PRODUCE SOME SMALL HAIL UP TO DIME SIZE...GUSTY WIND TO 40 MPH...AND HEAVY RAINFALL UP TO ONE AND A HALF INCHES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 536 PM EDT FRI JUL 8 2005 PAZ030-082200- WESTMORELAND PA- 536 PM EDT FRI JUL 8 2005 ...SCATTERED STRONG THUNDERSTORMS CONTINUE... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...WESTMORELAND. AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORMS 3 MILES WEST OF DELMONT....MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DELMONT...GREENSBURG...JEANNETTE AND HARRISON CITY THIS STORM WILL PRODUCE SOME SMALL HAIL UP TO DIME SIZE AND GUSTY WIND TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 556 PM EDT FRI JUL 8 2005 PAZ008-082300- VENANGO PA- 556 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... VENANGO... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF OIL CREEK STATE PARK TO 8 MILES NORTHWEST OF SUGARCREEK....MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND POSSIBLY SOME HAIL UP TO DIME SIZE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... OIL CITY...OIL CREEK STATE PARK...POLK...SENECA AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT FRI JUL 8 2005 PAZ030-032-090000- FAYETTE PA-WESTMORELAND PA- 653 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS WILL CONTINUE THROUGH 8 PM... THUNDERSTORMS CONTINUE TO MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND AND FAYETTE. AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF RUFFS DALE...OR ABOUT 6 MILES SOUTHEAST OF NEW STANTON....MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS WERE GENERATING HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER AND PEA SIZE HAIL...WITH THE POTENTIAL OF UP TO DIME SIZE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DONEGAL...SEVEN SPRINGS...NORVELT...RUFFS DALE AND STAHLSTOWN MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 823 PM EDT FRI JUL 8 2005 OHZ057-090130- MUSKINGUM OH- 823 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTY...MUSKINGUM. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER DILLON STATE PARK....MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...DILLON STATE PARK...DRAKE...DUNCAN FALLS...PHILO AND ZANESVILLE THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EDT FRI JUL 8 2005 PAZ015-016-022-023-090130- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 824 PM EDT FRI JUL 8 2005 ...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 30 PM. CLARION...JEFFERSON...ARMSTRONG AND INTO NORTHERN INDIANA. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF REYNOLDSVILLE TO 6 MILES NORTHEAST OF DORA TO 3 MILES SOUTHWEST OF RIMERSBURG....MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...DAYTON...DORA...GLEN CAMPBELL...MUFF...NEW BETHLEHEM...PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...RIMERSBURG AND SMICKSBURG THESE STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL AND PEA SIZE HAIL. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The Cincinnati radar (KILN), 153 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461182.